Colorado, 2011Winter Storm and Winter Weather in Colorado, February 7 to 8, 2011
February 7 to 8, 2011 · NWS BOU · 8 events in 8 counties and zones
Another winter storm brought a period of moderate to heavy snow to the areas in and near the North-Central Mountains, Front Range Foothills and Palmer Divide. 5 inches near Grand Lake; 8 inches at Arapahoe Basin and Copper Mountain; with 7 inches at Stillwater Creek.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another winter storm brought a period of moderate to heavy snow to the areas in and near the North-Central Mountains, Front Range Foothills and Palmer Divide. In the mountains and foothills, storm totals included: 14 inches at Conifer, 11.5 inches, 3.6 miles northeast of Grandby; 11 inches at Eldora Ski Area and Tower SNOTEL; 10.5 inches at Breckenridge; 10 inches at Loveland Ski Area and Zirkel SNOTEL; 8.5 inches near Grand Lake; 8 inches at Arapahoe Basin and Copper Mountain; with 7 inches at Stillwater Creek.
Along the Urban Corridor and Palmer Divide, storm totals included: 8 inches, 2 miles southeast of Highlands Ranch, 2.2 miles north-northeast of Castle Pines and 2 miles west-northwest of Beverly Hills; 7 inches, 5.4 miles south-southeast of Franktown; with 6 inches at Limon, 10.2 miles west-southwest of Littleton, 2 miles west-southwest of Parker and Ralston Reservoir.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 7, 3:19 PM MST, 25 minutes earlier.
Area forecast discussion, Feb 7, 3:19 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
319 PM MST MON FEB 7 2011
.SHORT TERM...SNOW CONTINUED TO INCREASE IN THE MOUNTAINS THROUGH
THE DAY. CONSIDERING SNOW THAT HAS ALREADY FALLEN...PLUS MORE Q-G
LIFT AND GOOD OROGRAPHICS THROUGH 06Z TONIGHT WE SHOULD REACH
WARNING CRITERIA SO HAVE UPGRADED THOSE NORTHERN MOUNTAIN ZONES.
CONVECTIVE SNOW SHOWERS WERE ALSO DEVELOPING ACROSS NORTHERN UTAH
AND SOUTHWEST WYOMING AND THOSE WILL REACH OUR MOUNTAINS THIS
EVENING AS WELL.
ON THE PLAINS...ARCTIC FRONT IS BEGINNING TO ADVANCE SOUTHWARD
ACROSS NORTHERN WYOMING AS EVIDENCED BY NOSE OF SURFACE PRESSURE
RISES. THERE WAS STILL NOT A WELL DEFINED WIND SHIFT WITH THE
FRONT...BUT THIS IS EXPECTED TO BECOME MORE APPARENT THROUGH THE
EVENING AS ARCTIC FRONT DROPS ACROSS COLORADO. WE HAVE SPED UP THE
ARRIVAL OF THE FRONT A BIT GIVEN THE LATEST TRENDS...SO THIS WOULD
ALLOW MORE SNOW TO FALL DURING THE OVERNIGHT PERIOD AS DEEPENING
UPSLOPE AND RATHER STRONG Q-G LIFT JOIN FORCES. FROM MODEL CROSS
SECTIONS...THERE APPEARS TO BE AT LEAST A 3 HOUR PERIOD OF FAVORABLE
DENDRITIC CRYSTAL GROWTH WHEN SNOWFALL RATES WOULD BE NEAR 1 INCH
PER HOUR JUST BEHIND THE FRONT. GIVEN THE SOMEWHAT FASTER
ARRIVAL...THE HEAVIEST SNOW SHOULD OCCUR TIL AROUND DAYBREAK TUESDAY
FOR THE FRONT RANGE METRO AREAS. THIS WILL RESULT IN A SLOW AND
DIFFICULT MORNING COMMUTE. IN ADDITION...NORTH WINDS GUSTING TO NEAR
35 MPH EAST OF I-25 WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW.
WINDS WILL BE LESS WEST OF I-25...BUT STILL GUSTY WITH THE ARRIVAL
AND SHORTLY AFTER THE COLD FRONT. TOTAL ACCUMULATIONS OF 4-8 INCHES
FOR THE DENVER/BOULDER METRO AREA...HEAVIEST NEAR THE FOOTHILLS.
3-6 INCHES EXPECTED OVER THE EASTERN PLAINS WITH LESS UPSLOPE
ENHANCEMENT THERE.
IT SHOULD BE NOTED THERE IS POTENTIAL FOR HEAVIER BANDED SNOWFALL
GIVEN THE INSTABILITY ALOFT IN THE INITIAL PERIODS OF THIS STORM.
AS A RESULT...THERE MAY BE A FEW LOCATIONS THAT HAVE POTENTIAL TO
REACH WARNING CRITERIA ALONG THE FRONT RANGE. AT THIS TIME...THE
MOST FAVORED LOCATION WOULD BE NEAR THE PALMER DIVIDE.
HOWEVER...THE LACK OF FAVORABLE DENDRITIC GROWTH REGIME FOR MORE
THAN A FEW HOURS AND RATHER RAPID STABILIZATION IN THE LOWER LEVELS
COULD SHUT THE HEAVIER SNOW OFF QUICKLY MONDAY MORNING. FOR
NOW...WILL LEAVE THE EXISTING ADVISORIES ALONE...BUT KEEP IN MIND AN
UPGRADE TO A WINTER STORM WARNING IS POSSIBLE IF BANDED FEATURES
DEVELOP AND BECOME MORE PERSISTENT.
.LONG TERM...THE MAIN UPPER LEVEL TROUGH WILL MOVE SE OF THE AREA
TUE NIGHT WITH QG ASCENT BEING REPLACED BY QG ASCENT EARLY TUE
EVENING. CROSS-SECTIONS STILL SHOW QUITE A BIT OF MOISTURE AND SOME
WEAK UPSLOPE TUE EVENING SO MAY SEE SOME LINGERING LIGHT SNOW MAINLY
OVER THE SRN FOOTHILLS AND OVER THE PALMER DIVIDE WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR LESS. IN THE MTNS WILL ALSO SEE SOME
LINGERING LIGHT SNOW MAINY ALONG AND SOUTH OF I-70. WITH FRESH SNOW
COVER...LIGHT WINDS AND DECREASING CLOUD COVER LOW TEMPS WED MORNING
SHOULD DROP WELL BLO ZERO IN MOST AREAS.
ON WED DRIER AIR IN NWLY FLOW ALOFT WILL BE OVER THE AREA WITH ONLY
A SLIGHT CHC OF -SHSN IN THE MTNS. 850-700 MB TEMPS WILL WRM A FEW
DEGREES ON WED HOWEVER LINGERING SNOW COVER SHOULD KEEP HIGHS MAINLY
IN THE UPPER TEENS TO LOWER 20S ACROSS MOST OF NERN CO. FOR WED
NIGHT THERE WILL BE A SLIGHT INCREASE IN MOISTURE OVER THE MTNS SO
MAY SEE A SLIGHLY BETTER CHC OF OROGRAPHIC -SHSN. BY THU NOT MUCH
CHANGE AS RATHER DRY NWLY FLOW ALOFT WILL REMAIN OVER THE AREA.
850-700 MB TEMPS RISE AROUND 7 DEGREES C AS A WEAK SFC LEE TROUGH
DEVELOPS ALOGN THE FOOTHILLS. THUS SHOULD SEE WARMER TEMPS OVER
NERN CO WITH HIGHS RISING BACK INTO THE 30S.
BY FRI THE FLOW ALOFT WILL BECOME MORE WNW WITH A RATHER DRY AND
STABLE AIRMASS IN PLACE. WITH DOWNSLOPE FLOW INCREASING 850-700 MB
TEMPS TISE ANOTHER 7 DEGREES C SO HIGHS SHOULD GET BACK TO SEASONAL
LEVELS WITH READINGS IN THE 40S ACROSS NERN CO. FOR SAT AND SUN
LOOKS LIKE THE FLOW ALOFT SHOULD STAY WNW WITH A DRY AND STABLE
AIRMASS CONTINUING. THUS PCPN CHANCES SHOULD STAY LOW WITH A
CONTINUED WARMING TREND. 850-700 MB TEMPS RISE ANOTHER 3-4 DEGREES
C ON SAT WITH LITTLE CHANGE ON SUN. WITH DOWNSLOPE FLOW IN PLACE
HIGHS SHOULD RISE INTO THE 50S BOTH DAYS OVER NERN CO.
&&
.AVIATION...ARCTIC COLD FRONT IS ON TRACK TO MOVE ACROSS THE FRONT
RANGE AIRPORTS BETWEEN 05Z AND 06Z. SNOW WILL FORM SHORTLY AFTER
THE FRONTAL PASSAGE WITH IFR/LIFR CONDITIONS. THE LIFR CONDITIONS
ARE EXPECTED TO OCCUR WITH THE HEAVIEST SNOW FROM ROUGHLY
09Z-13Z...BUT COULD START AS EARLY AS 07Z IF FRONT IS SLIGHTLY
FASTER. HEAVIEST SNOW WILL BE DECREASING FROM 13Z-17Z WITH
GENERALLY LIGHT SNOW/FLURRIES LINGERING INTO THE AFTERNOON. STORM
TOTAL SNOWFALL EXPECTED TO BE 4-6 INCHES AT KDEN...AND 5-8 INCHES
THE MOST LIKELY TOTALS AT KAPA AND KBJC.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY
FOR THE FRONT RANGE FOOTHILLS...I-25 URBAN CORRIDOR...AND EASTERN
PLAINS...COZ035-036-038>051.
WINTER STORM WARNING UNTIL 12 PM MST TUESDAY FOR THE FAR NORTHERN
MOUNTAINS...COZ031-033.
WINTER WEATHER ADVISORY FOR PORTIONS OF THE NORTH CENTRAL MOUNTAINS
INCLUDING SUMMIT COUNTY UNTIL 5 PM MST TUESDAY...COZ034.
&&
SHORT TERM...BARJENBRUCH
LONG TERM....RPK
AVIATION...BARJENBRUCH
Hazardous weather outlook, Feb 7, 11:04 AM MST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1104 AM MST MON FEB 07 2011
COZ030>051-081300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1104 AM MST MON FEB 07 2011
...WINTER WEATHER ADVISORY FOR MORE SNOW AND VERY COLD TEMPERATURES
FOR MOST OF NORTHEAST AND NORTH CENTRAL COLORADO...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
AN ARCTIC COLD FRONT WILL PLUNGE ACROSS NORTHEAST COLORADO BY OR
SHORTLY BEFORE MIDNIGHT TONIGHT. THIS WILL USHER IN ACCUMULATING
SNOWFALL...BLOWING AND DRIFTING SNOW...MUCH COLDER TEMPERATURES...
AND HAZARDOUS DRIVING CONDITIONS. THE SNOW WILL BE HEAVY AT TIMES
AFTER MIDNIGHT WITH SNOWFALL RATES UP TO 1 INCH PER HOUR.
SNOW WILL ALSO BE INCREASING IN INTENSITY ACROSS THE MOUNTAINS
THROUGH THIS AFTERNOON AND TONIGHT.
AN APPROACHING STORM SYSTEM AND THE ARCTIC COLD FRONT WILL BRING THE
HAZARDOUS WINTER WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE MID MORNING HOURS
AND THEN DECREASE IN INTENSITY BY LATE MORNING THROUGH THE AFTERNOON
HOURS ACROSS THE FRONT RANGE. IN ADDITION NORTHEAST WINDS OF 15 TO
25 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES
DURING THE MORNING HOURS AND CREATE A VERY SLOW AND DIFFICULT
COMMUTE TUESDAY MORNING ALONG THE FRONT RANGE URBAN CORRIDOR.
LIGHT TO MODERATE SNOWFALL AND AREAS OF BLOWING SNOW WILL OCCUR
ACROSS THE PLAINS OF NORTHEAST COLORADO AND IN THE NORTH CENTRAL
MOUNTAINS ON TUESDAY AS WELL. SNOW WILL TAPER OFF AND COME TO AN
END LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WIND CHILL VALUES
ON THE PLAINS COULD FALL TO AS LOW AS 15 BELOW ZERO DURING THE DAY
TUESDAY AND AS LOW AS 25 BELOW ZERO TUESDAY NIGHT. PEOPLE VENTURING
OUTDOORS SHOULD PREPARE FOR THESE DANGEROUSLY COLD WIND CHILLS.
DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN TO THE OUTLOOK
AREA BY FRIDAY AND CONTINUE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT SNOWFALL
REPORTS WILL BE APPRECIATED THROUGH TUESDAY.
BARJENBRUCH/RPK
Winter Storm, West Jackson & West Grand Counties Above 9000 Feet
- When
- February 7, 3:44 PM MST to February 8, 4:02 AM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- February 7, 3:44 PM MST to February 8, 4:02 AM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- February 7, 3:44 PM MST to February 8, 4:02 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Winter Weather, Grand & Summit Counties Below 9000 Feet
- When
- February 7, 7:27 PM MST to February 8, 4:02 AM MST
- Where
- Grand & Summit Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.869, -106.117 (the zone’s center; the record gives no point)
Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- February 7, 11:00 PM MST to February 8, 12:00 PM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Winter Weather, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- February 7, 11:00 PM MST to February 8, 12:00 PM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- February 7, 11:00 PM MST to February 8, 12:00 PM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
Winter Weather, N & Ne Elbert County Below 6000 Feet / N Lincoln County
- When
- February 7, 11:00 PM MST to February 8, 12:00 PM MST
- Where
- N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.138, -103.825 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Tennessee, February 7, 20111 death · 1 injured · 20 events
- Winter Weather in Vermont, February 7 to 8, 2011$95,000 · 16 events
- Winter Weather in New York, February 7 to 8, 2011$45,000 · 9 events
- Heavy Snow and Winter Weather in Illinois, February 7, 20113 injured · 10 events
- Heavy Snow and Winter Weather in Kentucky, February 7, 20111 injured · 22 events
- Cold in Nebraska, February 7 to 8, 201124 events
- Winter Storm and Winter Weather in Colorado, February 7 to 8, 201119 events
- Heavy Snow and Winter Weather in Tennessee, February 7, 201115 events
- Winter Storm and Winter Weather in Arkansas, February 7, 201111 events
- Blizzard and Winter Storm in Alaska, February 7 to 10, 201111 events
- Winter Weather in Nebraska, February 7 to 8, 20119 events
- Strong Wind in Alabama, February 7, 20111 injured · $10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285321, 285322, 285323, 285324, 285326, 285327, 285328, 285329.